Alert archive / Hawaii / Wind Advisories in 2016

Wind Advisory 14, NWS Honolulu, HI

March 9, 20164 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 9, 2016, 2:43 AM HST for 4 counties in Hawaii. It was in force for 61 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2016, 2:43 AM HST (12:43 UTC)
Expired
Mar 11, 2016, 3:33 PM HST
In force
61 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 0.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2016-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2016-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WWHW70 PHFO 091243
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
243 AM HST WED MAR 9 2016

HIZ028-100145-
/O.UPG.PHFO.WI.Y.0013.000000T0000Z-160310T0400Z/
/O.NEW.PHFO.HW.W.0004.160309T1243Z-160310T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
243 AM HST WED MAR 9 2016

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...THROUGH 6 PM WEDNESDAY.

* WINDS...WEST WINDS 50 TO 60 MPH WITH GUSTS TO 75 MPH AT THE
  SUMMITS.

* IMPACTS...EXTREMELY HAZARDOUS DRIVING CONDITIONS ARE EXPECTED.
  TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS
  SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD
BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ014>016-023>027-100145-
/O.NEW.PHFO.WI.Y.0014.160309T1243Z-160310T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAILUA-KONA...
MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...
KAMUELA...WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
243 AM HST WED MAR 9 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...25 TO 35 MPH WITH GUSTS UP TO 50 MPH. THE WINDIEST
  CONDITIONS ARE EXPECTED TO BE AROUND KONA...THE KOHALA
  DISTRICT...AND NORTH KAU DISTRICT. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE
  VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
5 follow-up statements
283 
WWHW70 PHFO 100131
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST WED MAR 9 2016

HIZ027-100245-
/O.CAN.PHFO.WI.Y.0014.000000T0000Z-160310T0400Z/
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
331 PM HST WED MAR 9 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS.

$$

HIZ028-101445-
/O.EXT.PHFO.HW.W.0004.000000T0000Z-160310T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
331 PM HST WED MAR 9 2016

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* TIMING...THROUGH 6 AM HST THURSDAY.

* WINDS...WEST WINDS 50 TO 60 MPH WITH GUSTS TO 75 MPH AT THE 
  SUMMITS. 

* IMPACTS...EXTREMELY HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. 
  TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS 
  SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS
SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ014>016-023>026-101445-
/O.EXT.PHFO.WI.Y.0014.000000T0000Z-160310T1600Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAILUA-KONA...
MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...
KAMUELA...WAIKOLOA
331 PM HST WED MAR 9 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* TIMING...THROUGH 6 AM HST THURSDAY.

* WINDS...25 TO 35 MPH WITH GUSTS UP TO 50 MPH. THE WINDIEST 
  CONDITIONS ARE EXPECTED TO BE AROUND KONA...THE KOHALA 
  DISTRICT...AND NORTH KAU DISTRICT. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

BURKE
505 
WWHW70 PHFO 101354
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
354 AM HST THU MAR 10 2016

...WIND ADVISORY IS IN EFFECT FOR MOST AREAS THROUGH 6 PM THIS
EVENING...

.STRONG HIGH PRESSURE NORTHWEST OF THE STATE WILL RESULT IN STRONG
NORTHEAST TRADE WINDS ACROSS THE ISLANDS THROUGH THIS EVENING. THE
STRONGEST WINDS ARE EXPECTED BETWEEN LATE THIS MORNING AND EARLY
THIS EVENING.

HIZ028-101500-
/O.CAN.PHFO.HW.W.0004.000000T0000Z-160310T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
354 AM HST THU MAR 10 2016

...HIGH WIND WARNING IS CANCELLED...

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS OVER THE BIG ISLAND
SUMMITS. THEREFORE...THE NATIONAL WEATHER SERVICE IN HONOLULU HAS
CANCELLED THE HIGH WIND WARNING.

$$

HIZ001>013-017>021-110400-
/O.EXB.PHFO.WI.Y.0014.000000T0000Z-160311T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
WAILUKU...LAHAINA...KAANAPALI...KAHULUI...HAIKU...MAKAWAO...
HANA...KIHEI...MAKENA...PUKALANI...KULA
354 AM HST THU MAR 10 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...20 TO 30 MPH WITH GUSTS UP TO 50 MPH. THE WINDIEST
  CONDITIONS ARE EXPECTED FROM LATE MORNING THROUGH EARLY THIS
  EVENING.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ014>016-023>026-110400-
/O.EXT.PHFO.WI.Y.0014.000000T0000Z-160311T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAILUA-KONA...
MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...
KAMUELA...WAIKOLOA
354 AM HST THU MAR 10 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE WINDIEST
  CONDITIONS ON THE BIG ISLAND ARE EXPECTED TO BE AROUND
  KONA...THE KOHALA DISTRICT...AND NORTH KAU DISTRICT.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
675 
WWHW70 PHFO 110141
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
341 PM HST THU MAR 10 2016

...WIND ADVISORY REMAINS IN EFFECT FOR SECTIONS OF MAUI COUNTY AND
THE BIG ISLAND...

.STRONG TRADE WINDS WILL REMAIN OVER MAUI COUNTY AND THE BIG
ISLAND WITH BREEZY CONDITIONS OVER THE REST OF THE STATE.

HIZ001>011-023-110245-
/O.CAN.PHFO.WI.Y.0014.000000T0000Z-160311T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-KONA-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KAILUA-KONA...MILOLII
341 PM HST THU MAR 10 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

$$

HIZ012>021-024>026-111445-
/O.EXT.PHFO.WI.Y.0014.000000T0000Z-160311T1600Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...KALAUPAPA...KAUNAKAKAI...MANELE...
LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...HAIKU...
MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA...SOUTH POINT...
PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
341 PM HST THU MAR 10 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE WINDIEST
  CONDITIONS ON THE BIG ISLAND ARE EXPECTED IN THE KOHALA DISTRICT
  AND NEAR VOLCANOES NATIONAL PARK.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

MORRISON
656 
WWHW70 PHFO 111345
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
345 AM HST FRI MAR 11 2016

...WIND ADVISORY REMAINS IN EFFECT FOR LANAI KAHOOLAWE AND
SECTIONS OF THE BIG ISLAND...

.STRONG TRADE WINDS WILL CONTINUE OVER PORTIONS OF MAUI COUNTY
AND THE BIG ISLAND. BREEZY CONDITIONS WILL ALSO CONTINUE OVER THE
REST OF THE ALOHA STATE.

HIZ012-013-017>021-111445-
/O.CAN.PHFO.WI.Y.0014.000000T0000Z-160311T1600Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-
INCLUDING THE CITIES OF...KALAUPAPA...KAUNAKAKAI...WAILUKU...
LAHAINA...KAANAPALI...KAHULUI...HAIKU...MAKAWAO...HANA...KIHEI...
MAKENA...PUKALANI...KULA
345 AM HST FRI MAR 11 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS OVER MAUI AND MOLOKAI HAVE DECREASED TO BELOW ADVISORY
LEVELS. BREEZY AND GUSTY CONDITIONS WILL CONTINUE TODAY. 

$$

HIZ014>016-024>026-120400-
/O.EXT.PHFO.WI.Y.0014.000000T0000Z-160312T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...SOUTH POINT...
PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
345 AM HST FRI MAR 11 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE WINDIEST 
  CONDITIONS ON THE BIG ISLAND ARE EXPECTED IN THE KOHALA 
  DISTRICT AND NEAR VOLCANOES NATIONAL PARK. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
744 
WWHW70 PHFO 120133
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 PM HST FRI MAR 11 2016

...WIND ADVISORY CANCELLED FOR ALL AREAS...

.ALTHOUGH GUSTY TRADE WINDS WILL CONTINUE THROUGH SATURDAY...
SUSTAINED WINDS AND GUSTS WILL BE BELOW ADVISORY CRITERIA.

HIZ014>016-024>026-120245-
/O.CAN.PHFO.WI.Y.0014.000000T0000Z-160312T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...SOUTH POINT...
PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
333 PM HST FRI MAR 11 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL REMAIN GUSTY BUT BELOW ADVISORY LEVELS.

$$

BIRCHARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 8, 8:55 PM HST, 5 hours 48 minutes earlier.

Area forecast discussion, Mar 8, 8:55 PM HST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
855 PM HST TUE MAR 8 2016

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHWARD THROUGH THE BIG ISLAND TONIGHT.
STRONG HIGH PRESSURE WILL THEN BUILD NORTH OF THE ISLAND CHAIN
THROUGH THE WEEKEND...WITH BREEZY TRADE WINDS HELPING TO FOCUS
SHOWERS PRIMARILY OVER WINDWARD AND MAUKA LOCATIONS. ANOTHER COLD
FRONT WILL APPROACH FROM THE NORTHWEST EARLY NEXT WEEK...WEAKENING
THE TRADE WIND FLOW ACROSS THE STATE.

&&

.DISCUSSION...
CURRENTLY AT THE SURFACE...A COLD FRONT IS PUSHING SOUTHWARD INTO
NORTHERN SECTIONS OF THE BIG ISLAND. MEANWHILE...A 1032 MB AREA
OF HIGH PRESSURE IS LOCATED AROUND 1500 MILES NORTHWEST OF KAUAI.
INFRARED SATELLITE IMAGERY SHOWS CLOUDY SKIES ALONG AND BEHIND THE
FRONT...WITH DECREASING CLOUDINESS ACROSS KAUAI AND INCREASING
CLOUDINESS ACROSS THE BIG ISLAND. MEANWHILE...RADAR IMAGERY SHOWS
WIDESPREAD SHOWER ACTIVITY ALONG AND BEHIND THE COLD
FRONT...PARTICULARLY ACROSS WINDWARD AND MAUKA AREAS. MAIN SHORT
TERM CONCERN FOR TONIGHT REVOLVES AROUND RAIN CHANCES.

TONIGHT...
THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD THROUGH THE BIG
ISLAND...CLEARING SOUTH POINT BY DAYBREAK WEDNESDAY. MIMIC TOTAL
PRECIPITABLE WATER /PW/ IMAGERY INDICATES PLENTY OF MOISTURE
ALONG THE FRONT...WITH PW VALUES BETWEEN 1.2 AND 1.6 INCHES.
MEANWHILE UPSTREAM OF KAUAI...A VERY DRY AIRMASS IS MOVING
IN...WITH PW VALUES LESS THAN 0.5 INCHES. AS A RESULT...SHOWERS
ARE EXPECTED TO BE ON THE DECREASE ACROSS KAUAI AND OAHU
OVERNIGHT...WHILE RATHER WET CONDITIONS WILL PERSIST ACROSS
WINDWARD SECTIONS OF MAUI COUNTY AND THE BIG ISLAND. BREEZY
CONDITIONS WILL CONTINUE AS THE GRADIENT REMAINS STRONG BETWEEN
THE AREA OF HIGH PRESSURE WELL NORTHWEST OF THE STATE AND THE COLD
FRONT MOVING THROUGH THE ISLANDS.

WEDNESDAY THROUGH SUNDAY...
STRONG HIGH PRESSURE WILL SLOWLY SHIFT EASTWARD ALONG 30 DEGREES
NORTH LATITUDE...WHILE THE REMNANTS OF THE FRONT REMAIN TO THE
SOUTH OF THE BIG ISLAND. AS A RESULT...EXPECT MODERATE TO BREEZY
TRADE WINDS TO CONTINUE THROUGH THE PERIOD...WITH CLOUDS AND
SHOWERS FAVORING WINDWARD AND MAUKA LOCALES. GIVEN THE BREEZY
TRADES HOWEVER...SOME SHOWER ACTIVITY WILL PERIODICALLY DRIFT INTO
LEEWARD AREAS OF THE SMALLER ISLANDS AS WELL.

MONDAY THROUGH NEXT TUESDAY...
BOTH THE 00Z GFS AND 00Z ECMWF SHOW AN AMPLIFYING UPPER LEVEL
TROUGH TO THE WEST OF THE ISLAND CHAIN...PUSHING A SURFACE COLD
FRONT EASTWARD TOWARDS THE STATE. THERE REMAINS SIGNIFICANT TIMING
DIFFERENCES BETWEEN THESE TWO MODELS...SO WILL KEEP THE FORECAST
RATHER GENERIC...UTILIZING A BLEND OF THE TWO. AS A RESULT...WE
WILL EXPECT THE TRADE WINDS TO BREAK DOWN AS THE GRADIENT WEAKENS
IN ADVANCE OF THE APPROACHING FRONT...WITH SHOWERS FAVORING THE
INTERIOR OF THE ISLANDS PRIMARILY DURING THE AFTERNOON/EVENING
HOURS.

&&

.AVIATION...
A COLD FRONT PASSING MAUI COUNTY EARLIER WILL CONTINUE MOVING
SOUTHEAST WHILE GRADUALLY WEAKENING. IT WILL WILL REACH THE BIG
ISLAND OVERNIGHT AND WILL BE EAST OF THE STATE BY EARLY WEDNESDAY.

FRONTAL CLOUD BAND WILL BRING NUMEROUS MVFR AS WELL AS ISOL IFR
CEILINGS MAINLY ALONG THE SOUTHEAST LEADING EDGE OF THE BAND.
CONDITIONS WILL SLOWLY IMPROVE BEHIND THE BAND. THEREFORE AIRMET MTN
OBSCURATION FOR MOLOKAI LANAI AND MAUI WILL CONTINUE BUT WILL
PROBABLY BE TAKEN DOWN EARLY WEDNESDAY MORNING FOR OAHU. AIRMET FOR
LOW LEVEL TURBULENCE WILL CONTINUE FOR ALL ISLANDS DUE TO THE STRONG
WINDS.

&&

.MARINE...
STRONG HIGH PRESSURE BUILDING NORTH OF THE STATE THROUGH THE
WEEK...WILL KEEP MODERATE TO BREEZY TRADE WINDS IN PLACE ACROSS
THE MARINE AREA THROUGH THE REMAINDER OF THE WORK WEEK AND INTO
THE UPCOMING WEEKEND. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
FOR ALL WATERS THROUGH THURSDAY DUE TO WINDS/SEAS OR A COMBINATION
OF THE TWO. A GALE WARNING IS IN EFFECT FOR SOME OF THE WINDIER
LOCATIONS BEGINNING WEDNESDAY AND CONTINUING THROUGH THURSDAY.
SMALL CRAFT CONDITIONS MAY PERSIST ACROSS PORTIONS OF THE MARINE
AREA THROUGH THE WEEKEND...AND THE CURRENT HEADLINES WILL LIKELY
NEED TO BE EXTENDED IN TIME.

UPSTREAM BUOY OBSERVATIONS INDICATE THAT THE RELATIVELY SHORT-
PERIOD...NNW SWELL WILL BRING ADVISORY LEVEL ROUGH SURF TO NORTH
AND WEST FACING SHORES OF MOST SMALLER ISLANDS THROUGH WEDNESDAY.
AS A RESULT...A HIGH SURF ADVISORY HAS BEEN ISSUED THROUGH 6 PM
WEDNESDAY. A MODERATE SOUTH-SOUTHWEST SWELL IS EXPECTED TO BRING
JUST BELOW ADVISORY LEVEL SURF FOR SOUTH FACING SHORES THROUGH
TONIGHT. THIS SWELL WILL GRADUALLY DIMINISH THROUGH THURSDAY.
FRESH TO STRONG TRADE WINDS WILL GENERATE ROUGH AND CHOPPY SURF
ALONG THE EAST FACING SHORES LATER THIS WEEK INTO THE
WEEKEND...BUT THE SURF IS EXPECTED TO REMAIN BELOW ADVISORY
LEVELS. ANOTHER A NORTH-NORTHWEST SWELL IS ANTICIPATED LATER THIS
WEEKEND...BRINGING POSSIBLE ANOTHER ADVISORY LEVEL SURF EVENT TO
NORTH FACING SHORES.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST WEDNESDAY FOR NIIHAU-KAUAI
WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU
KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD
HALEAKALA.

WIND ADVISORY UNTIL 6 PM HST WEDNESDAY FOR BIG ISLAND SUMMITS.

SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI
COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-BIG ISLAND
LEEWARD WATERS.

SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND SOUTHEAST WATERS.

GALE WARNING FROM 6 AM WEDNESDAY TO 6 PM HST THURSDAY FOR
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND
WINDWARD WATERS-BIG ISLAND SOUTHEAST WATERS.

&&

DISCUSSION/MARINE...JELSEMA
AVIATION...HUI

In the hours before

Local storm report, Mar 8, 8:49 PM HST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
849 PM HST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     NON-TSTM WND DMG WAIANAE                 21.45N 158.18W
03/08/2016                   HONOLULU           HI   EMERGENCY MNGR

            LARGE MONKEY POD TREE DOWN AT 85-716 KAULOKALANI ROAD
            BLOCKING FARRINGTON HIGHWAY. CREW AT SCENE ASSISTING
            CLEAN UP.

0808 PM     NON-TSTM WND DMG WAIANAE                 21.45N 158.18W
03/08/2016                   HONOLULU           HI   EMERGENCY MNGR

            TREES DOWN ON WAIANAE VALLEY ROAD NEAR MCARTHUR STREET.

0808 PM     NON-TSTM WND DMG HAWAII KAI              21.28N 157.70W
03/08/2016                   HONOLULU           HI   EMERGENCY MNGR

            ROOFS BLOWN OFF FROM BUILDINGS AT KOKO HEAD FIRING RANGE.

&&

NHUI

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 3:48 PM HSTWind AdvisoryHFOHawaii11 hr
Mar 8, 6:27 PM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao21 hr
Mar 9, 2:43 AM HSTHigh Wind WarningHFOHawaii25 hr

Nearby

Wind Advisories in Hawaii, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.